ecancermedicalscience

Case Report

Common B-cell acute lymphoblastic leukaemia in a 70-year-old woman presenting 2 years after carboplatin-taxane radiotherapy for endometrial cancer

29 Oct 2019
Nigel P Murray, Shenda Orrego, Marco Antonio Lopez, Lorena Muñoz, Simona Minzer

Therapy-related acute lymphoblastic leukaemia (t-ALL) is a poorly defined entity and is not featured in the World Health Organization classification as a distinct clinical entity from acute lymphoblastic leukaemia (ALL), thus differing from therapy-related acute myeloid leukaemia and myelodysplasia. We present a case of t-ALL occurring 18 months after treatment for metastatic endometrial cancer with a regimen of carboplatin, paclitaxel and radiotherapy. The patient presented with severe pancytopenia and diagnosed with common-B ALL, and the cytogenetic analysis showed a previously unreported deletion in chromosome 19 (q13.1) in 100% of the blast cells. The patient declined further therapy and died 1 month later. This rare but serious side effect of chemo-radiotherapy should be considered when deciding on treatment options for gynaecological cancers.

Article metrics: 143 views
143

Related Articles

William T Tran, Carolina Ibáñez, Mauricio P Pinto, Cesar Sánchez, Gregory J Czarnota, Tomás Merino
Simona Arculeo, Eleonora Miglietta, Fabrizio Nava, Anna Morra, Maria Cristina Leonardi, Stefania Comi, Delia Ciardo, Massimo Sarra Fiore, Marianna Alessandra Gerardi, Matteo Pepa, Simone Giovanni Gugliandolo, Lorenzo Livi, Roberto Orecchia, Barbara Alicja Jereczek-Fossa, Samantha Dicuonzo
Valentina Pinzi, Valeria Landoni, Federica Catani, Roberta Lazzari, Barbara Alicja Jereczek-Fossa, Roberto Orecchia